Alert archive / Alabama / Heat Advisories in 2021
Heat Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this heat advisory at Jul 28, 2021, 9:15 AM CDT for 8 counties in Alabama. It took effect at Jul 28, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 9:15 AM CDT (14:15 UTC)
- In effect from
- Jul 28, 2021, 10:00 AM CDT
- Expired
- Jul 28, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS74 KHUN 281415 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 915 AM CDT Wed Jul 28 2021 ALZ001>007-016-290000- /O.NEW.KHUN.HT.Y.0003.210728T1500Z-210729T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 915 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 degrees expected. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison, Morgan and Cullman Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
363 WWUS74 KHUN 281926 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 226 PM CDT Wed Jul 28 2021 ALZ001>007-016-290000- /O.NEW.KHUN.HT.Y.0004.210729T1500Z-210730T0000Z/ /O.CON.KHUN.HT.Y.0003.000000T0000Z-210729T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 226 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Heat index values up to 107 degrees. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison, Morgan and Cullman Counties. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
378 WWUS74 KHUN 282353 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 653 PM CDT Wed Jul 28 2021 ALZ001>007-016-291200- /O.EXP.KHUN.HT.Y.0003.000000T0000Z-210729T0000Z/ /O.CON.KHUN.HT.Y.0004.210729T1500Z-210730T0000Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Cullman- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, and Cullman 653 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Lauderdale, Colbert, Franklin AL, Lawrence, Limestone, Madison, Morgan and Cullman Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this heat advisory went out at Jul 28, 6:39 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 28, 6:39 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 639 AM CDT Wed Jul 28 2021 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 406 AM CDT Wed Jul 28 2021 With an exception of eastward moving higher altitude clouds south of the Tennessee River, clear skies prevailed across the area. Area temperatures have cooled into the 70s with light winds. The clear skies and lower level moisture has resulted in the development of patchy fog over parts of the Tennessee Valley. The night-time microphysics view and a few surface observations indicted fog forming in DeKalb County with Ft Payne already having dense fog. Other fog was forming in some of the valleys across the region. We may need an advisory for dense fog should it become more prevalent during the remainder of the night. Upper level high pressure situated over the central Great Plains will become the dominate feature controlling the weather for the remainder of the work week. Under generally sunny skies, another very warm to hot day is forecast. High temperatures later today should warm into the low/mid 90s. NBM dewpoints in the mid/upper 70s this morning continued a trend into the lower 70s this afternoon. This keeps most areas apparent temperatures less than 105 degrees. So will hold off on a Heat Advisory this go around. Although we are just below advisory criteria, those outdoors need to take appropriate measures to minimize heat related health issues. Drier air moving into the region, courtesy of the upper high to our west will effectively minimize shower chances today. .SHORT TERM...(Tonight through Friday night) Issued at 406 AM CDT Wed Jul 28 2021 Dry weather will continue into Friday evening, as upper ridging remains to our west. Somewhat drier air filtering in tonight should help minimize fog issues tonight across the area. Low temperatures otherwise should cool into the lower 70s with light winds. Thursday, slightly higher heights will move over the region, as the upper ridge, maintaining upper 590s decameter heights over the Central Plains brings even warmer conditions. High temperatures again will range in the mid 90s. This time, dewpoint values should remain in the mid 70s, boosting heat index values above 105 degrees for much of the forecast area. Heat Advisory conditions look likely on Thu for most of the greater Huntsville forecast area. Lows Thu night should remain a tad warmer, only cooling into the mid 70s. Friday looks to be even hotter with high temperatures in the mid/upper 90s. Dewpoints in the low/mid 70s will result in more of the area above 105 degrees, continuing a Heat Advisory conditions. A few pixels in the apparent temperatures rise to 110 degrees on Fri, that would warrant Excessive Heat Warnings if more of the area was to be impacted by such warmth. A continued dry trend in the mid troposphere should keep a damper on shower chances through Fri night. .LONG TERM...(Saturday through Tuesday) Issued at 406 AM CDT Wed Jul 28 2021 The overall pattern across much of the region becomes more unsettled heading into the weekend period. The latter half of the global model suites continue to suggest more of a NW flow regime setting up over much of the SE region starting Sat, as a weak frontal boundary moves into much of the area from the north. This will translate into a favorable pattern for MCS activity traversing NW to SE into the first half of the new week. In fact, latest model runs are still suggesting Sun as the more active day for any potential MCS, with enhanced deep layer shear hinting at the potential for some strong/marginally svr tstms capable of damaging wind gusts. Timing though is uncertain at this point, in addition to the number/strength of any possible MCS. The active wx continues into Mon before diminishing Tue, as the weak frontal boundary moves south of the area. Much of the unseasonably hot/humid wx conditions will linger into Sat, as afternoon highs climb into the lower/mid 90s and max heat indices trend near the 100-105F range. The increase in clouds/rain will then allow some cooler temps from Sun into Tue, with highs more in the mid/upper 80s for most spots. Overnight lows early Sun will start out in the lower 70s/near 70F, before trending more in the mid/upper 60s Mon/Tue mornings. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 639 AM CDT Wed Jul 28 2021 At daybreak, patchy fog was affecting parts of the Tennessee Valley, especially across NE AL and adjacent TN/GA. MVFR fog was also present at KMSL. The fog should dissipate over the next couple hours as resultant daytime heating and mixing dominates. VFR weather otherwise is forecast, as high pressure at the surface and aloft control the weather. Calm winds should become NE around 5kt in late morning and afternoon. Winds will become light/variable this evening under clear skies. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Dense Fog Advisory until 8 AM CDT this morning for ALZ005>010-016. TN...Dense Fog Advisory until 8 AM CDT this morning for TNZ076-096-097. && NEAR TERM...RSB SHORT TERM...RSB LONG TERM...09 AVIATION...RSB For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jul 28, 7:57 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 757 AM CDT Wed Jul 28 2021 ALZ001>010-016-TNZ076-096-097-290400- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 757 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Very warm to hot conditions are forecast across the Tennessee Valley this afternoon. Heat Index values should remain just below advisory criteria of 105 degrees. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A short-lived heat wave is expected across the Tennessee Valley later this week, with dangerously high heat indices in the 105-110 degree range for much of northern Alabama and southern middle Tennessee, Thursday through Saturday. Isolated to scattered thunderstorm chances return on Saturday, as a cold front approaches the region from the north. The front will stall across the region early next week, resulting in several rounds of thunderstorms from Saturday through Monday. Conditions do appear favorable for strong to severe thunderstorms, especially on Sunday and Sunday night. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:09 AM CDT | Dense Fog Advisory | HUN | Cullman, DeKalb, Jackson, Limestone, Madison, Marshall and 1 more | 4 hr |
| Jul 28, 2:26 PM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.